Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 21, 2012, 4:42 PM EDT for 5 counties in Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2012, 4:42 PM EDT (20:42 UTC)
- Expired
- May 21, 2012, 5:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
Counties Clayton County, GA, DeKalb County, GA, Fayette County, GA, Pike County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 21 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 4:55 PM EDT | HAIL 0.75 | Decatur, GA | DECATUR FIRE DEPARTMENT EMPLOYEE REPORTED DIME SIZED HAIL AT 1655 PM EDT IN DOWNTOWN DECATUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278
WWUS82 KFFC 212042
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT MON MAY 21 2012
GAZ033-044-045-053>057-068-212115-
442 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SPALDING...
PIKE...COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON
COUNTIES UNTIL 515 PM EDT...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LA VISTA TO DIGBEY...MOVING SOUTHEAST AT 20
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS SPALDING...PIKE...COWETA...DEKALB...
FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES...INCLUDING AREAS
AROUND EDGEWOOD...BUCKHEAD...KENWOOD...TYRONE...DIGBEY...LA VISTA...
BROOKHAVEN...DORAVILLE...CHAMBLEE...DUNWOODY...BANKHEAD...CASCADE
HEIGHTS...VIRGINIA HIGHLAND...WEST END AND SWEET AUBURN. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3400 8435 3370 8413 3364 8415 3365 8419
3360 8416 3299 8434 3300 8441 3314 8452
3321 8450 3322 8459 3333 8467
TIME...MOT...LOC 2042Z 329DEG 19KT 3383 8431 3321 8449
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 21, 3:19 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 21, 3:19 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 319 PM EDT MON MAY 21 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... LATEST SURFACE ANALYSIS SHOWS A COLD FRONT PUSHING INTO CENTRAL TN AND FASTLY APPROACHING NW GA. RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT...WITH STORMS ALREADY PUSHING INTO NW GA. A SERIES OF UPPER DISTURBANCES EMBEDDED WITHIN THE NW FLOW ALOFT IS ALSO HELPING SPARK ISOLATED CONVECTION WELL AHEAD OF THE FRONT...WITH SHOWERS AND THUNDERSTORMS ALSO NOTED FROM NE GA NEAR HIAWASSEE TO WEST CENTRAL GA NEAR COLUMBUS...ALL MOVING SOUTHEAST. ALTHOUGH MOST STORMS WILL REMAIN BELOW SEVERE LIMITS... AN ISOLATED SEVERE STORM CANNOT BE RULED OUT... BUT MAINLY NORTH OF A CARROLLTON TO HELEN LINE WHERE ADDED FRONTAL FORCING DURING MAX HEATING AND COOLER TEMPS ALOFT COULD RESULT IN QUARTER SIZE HAIL OR LARGER. THE FRONT SHOULD PUSH ACROSS THE ATLANTA METRO AREA BETWEEN 6-8PM THIS EVENING...SO EXPECT THE CONVECTIVE THREAT THERE TO GREATLY DIMINISH BY 10PM IF NOT EARLIER. MODELS AGREE ON ANOTHER UPPER DISTURBANCE APPROACHING NORTH GA TONIGHT...SO WILL HOLD ONTO A SLIGHT CHANCE POP THERE OVERNIGHT. EXPECT THIS DISTURBANCE TO ALSO HOLD A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE NORTH AND EASTERN PARTS OF THE FORECAST AREA ON TUESDAY. DRIER AIR MOVING IN FROM THE WEST-NW SHOULD HELP HOLD CONVECTION TO ISOLATED OVER THE WESTERN PARTS OF THE STATE ON TUESDAY. THE NAM AND GFS AGREE ON CUTTING OFF AN UPPER LOW OVER NORTH GA TUESDAY NIGHT...THEN MEANDERING EASTWARD THROUGH WEDNESDAY. THIS WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF POPS NORTH AND EAST ON WEDNESDAY. OTHERWISE...HAVE TRENDED ON THE WARMER SIZE OF GUIDANCE FOR TEMPERATURES THROUGH THE SHORT TERM. AMPLE MOISTURE AND CLOUD COVER THROUGH MID WEEK WILL PREVENT SIGNIFICANT COOLING. THIS SAME COMBINATION WILL ALSO KEEP HIGH TEMPERATURES TUESDAY IN THE UPPER 70S AND LOW 80S ACROSS NORTH GEORGIA...AND MID TO UPPER 80S IN THE SOUTHERN CWA. GUIDANCE DEW POINTS HAVE BEEN ON THE LOW SIDE THE LAST FEW DAYS AND THAT TREND APPEARS TO CONTINUE FOR THE SHORT TERM. HAVE KEPT DEW POINTS SEVERAL DEGREES ABOVE GUIDANCE VALUES...MESHING WELL WITH THE NEIGHBORS. /31 39 .LONG TERM /WEDNESDAY THROUGH MONDAY/... AFOREMENTIONED CLOSED LOW DEEPENING OVER THE CAROLINAS WEDNESDAY WILL KEEP SLIGHT CHANCE POPS OVER EASTERN GEORGIA INTO THURSDAY. HIGH PRESSURE RIDGE BUILDS IN BEHIND THE THE LOW INTO FRIDAY. AS THIS HIGH PERSISTS INTO THE WEEKEND...EXPECT GRADUAL INCREASE IN TEMPERATURES. CURRENT FORECAST STILL MATCHES LATEST MODELS...SO HAVE GENERALLY CONTINUED WITH ONLY MINOR CHANGES. HAVE INCREASED TEMPERATURES A DEGREE OR TWO INTO THE WEEKEND TO ACCOUNT FOR LATEST MODEL TRENDS. THE PREVIOUS EXTENDED DISCUSSION IS INCLUDED BELOW... 31 /ISSUED AT 436 AM EDT MON MAY 21 2012/ GFS AND ECMWF ARE IN GOOD AGREEMENT AT THE START OF THE LONG TERM WITH DEVELOPING A CLOSED UPPER LOW OVER THE SOUTHEAST CONUS AND HAVING SEVERAL ASSOCIATED LOBES OF POSITIVE VORTICITY SWINGING THROUGH THE AREA... THEREFORE HAVE INCLUDED MAINLY SLIGHT CHANCE POPS FOR NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. THIS FEATURE BEGINS TO DAMPEN OUT AND LIFT NORTHEASTWARD ON THURSDAY INTO FRIDAY... THOUGH A SHIFT TO MORE SOUTHERLY WINDS WILL ALLOW FOR A SLIGHT CHANCE OF PRECIP MAINLY IN THE NORTHERN PORTION OF THE AREA DUE TO THE POTENTIAL FOR WEAK OROGRAPHIC LIFT. A STRONG UPPER RIDGE OF HIGH PRESSURE IS PROGGED TO BUILD INTO THE EASTERN CONUS ON FRIDAY AND PERSIST THROUGH THE END OF THE FORECAST PERIOD... ALLOWING FOR ABOVE NORMAL TEMPERATURES WITH MANY LOCATIONS REACHING HIGHS OF NEAR 90 DEGREES. GUIDANCE IS IN GENERAL AGREEMENT WITH A SLUG OF MOISTURE ADVECTING INTO THE AREA FROM THE NORTH ON SATURDAY INTO SUNDAY. HAVE THEREFORE MAINTAINED SLIGHT TO LOW END CHANCE POPS ACROSS THE MAJORITY OF THE AREA FOR THE WEEKEND. ON MONDAY THERE LOOKS TO BE SOME WEAK CAD SETTING UP INTO THE AREA ALONG WITH SOME HIGHER RH AIR ADVECTING IN FROM THE WEST OFF THE ATLANTIC. THE COMBINATION OF THE WEDGE FRONT AND OVERRIDING MOISTURE SHOULD ALLOW FOR THE BEST PRECIP CHANCES IN THE SOUTHEASTERN PORTION OF THE AREA DURING THE AFTERNOON. AKB && .AVIATION... 18Z UPDATE... SCT CONVECTION STILL EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A COLD FRONT THAT SHOULD PUSH ACROSS ATLANTA AREA BETWEEN 21-00Z TODAY. MODELS AND TIMING OF ISOLATED CONVECTION ALREADY DEVELOPING ACROSS NORTH GA SUGGESTS THE GREATER THREAT FOR TSTMS MOVING ACROSS THE ATLANTA AREA TAF SITES WILL BE 20Z-02Z TODAY. THIS THREAT SHOULD GREATLY DIMINISH BY 03Z THIS EVENING AS THE FRONT MOVES EAST AND SOUTH OF ATL. EXPECT THIS CONVECTION THREAT TO REMAIN EAST AND SOUTH OF ATL ON TUE. AN UPPER DISTURBANCE WILL SPREAD MID CLOUDS ACROSS THE AREA OVERNIGHT...BUT CIGS SHOULD HOLD ABOVE 4000 FT OR SO. A NW WIND WILL PREVAIL THROUGH THE PERIOD...AT 04-06KTS TONIGHT...THEN 08-10KTS ON TUE. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CONVECTION. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 84 61 84 / 50 50 30 20 ATLANTA 64 82 63 84 / 60 20 10 10 BLAIRSVILLE 58 76 56 78 / 60 50 30 20 CARTERSVILLE 61 81 57 82 / 60 20 10 10 COLUMBUS 65 86 63 87 / 60 20 10 5 GAINESVILLE 62 81 62 82 / 60 40 20 20 MACON 62 88 61 87 / 30 20 10 10 ROME 62 82 58 85 / 50 20 10 10 PEACHTREE CITY 60 83 58 84 / 60 20 10 10 VIDALIA 67 89 67 88 / 20 40 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, May 21, 9:50 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 950 AM EDT MON MAY 21 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 950 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST AND PROVIDE A FOCUS FOR STORM DEVELOPMENT. .PRIMARY HAZARDS... SCATTERED THUNDERSTORMS ARE MOST LIKELY IN NORTH GEORGIA BETWEEN 2 PM AND MIDNIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE...ESPECIALLY NORTH OF A LINE FROM CARROLLTON...TO ALPHARETTA...TO HELEN. THE MAIN THREATS WITH SEVERE STORMS WILL BE QUARTER SIZE HAIL AND FREQUENT LIGHTNING...THOUGH GUSTS UP TO 60 MPH ARE ALSO POSSIBLE. SOUTH OF THIS LINE...SMALL HAIL UP TO DIME SIZE...FREQUENT LIGHTNING...AND WIND GUSTS TO 35 MPH ARE POSSIBLE. .DISCUSSION... THE COMBINATION OF AN APPROACHING COLD FRONT AND MOISTURE ACROSS THE AREA WILL PROVIDE A FOCUS FOR SCATTERED THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS NORTH GEORGIA. MOST UNSTABLE CAPE VALUES ACROSS NORTH GEORGIA WILL INCREASE TO 1500-2000 J/KG THIS AFTERNOON...AND WITH COLD AIR ADVECTING INTO THE AREA ALOFT...THIS WILL SUPPORT HAIL DEVELOPMENT AND ISOLATED SEVERE STORMS. QUARTER SIZE HAIL OR LARGER CAN BE EXPECTED IN SEVERE STORMS THAT DEVELOP. ACROSS CENTRAL GEORGIA...INSTABILITIES ARE NOT EXPECTED TO BE QUITE AS HIGH...AND ALTHOUGH STORMS MAY BE STRONG AT TIMES...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA. THE MAIN THREAT IN THIS AREA WILL BE UP TO DIME SIZE HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AS UPPER LEVEL TROUGH REMAINS SITUATED OVER THE REGION THROUGH MUCH OF THE WEEK...ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING TUESDAY THROUGH WEDNESDAY. HIGH PRESSURE ATTEMPTS TO BUILD INTO THE REGION THROUGH LATE WEEK INTO THE WEEKEND...BUT MOISTURE REMAINS IN THE AREA...KEEPING ISOLATED THUNDERSTORM CHANCES THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 21, 4:14 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EDT MON MAY 21 2012
GAZ032-033-043>045-053>055-212045-
414 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN COBB...COWETA...
DEKALB...DOUGLAS...FAYETTE...CLAYTON AND FULTON COUNTIES UNTIL 445 PM
EDT...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BANKHEAD TO TURIN...MOVING EAST AT 15 MPH.
WIND GUSTS OF 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS COBB...
COWETA...DEKALB...DOUGLAS...FAYETTE...CLAYTON AND FULTON COUNTIES
THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SANDTOWN...BOLTON...BANKHEAD...CAMPBELLTON...CHATTAHOOCHEE
HILL COUNTRY...PALMETTO...FAIRBURN...THOMAS CROSSROADS...
CANNONGATE...MADRAS...MORELAND...NEWNAN...SWEETWATER CREEK STATE
PARK...DOUGLASVILLE AND CHAPEL HILL.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3375 8482 3387 8448 3384 8414 3383 8413
3365 8426 3364 8428 3363 8427 3352 8434
3325 8444 3325 8451 3322 8451 3323 8482
TIME...MOT...LOC 2014Z 275DEG 11KT 3378 8442 3354 8458
3329 8468Special weather statement, May 21, 4:18 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EDT MON MAY 21 2012
GAZ006-008-212045-
418 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN UNION AND FANNIN COUNTIES UNTIL 445 PM EDT...
AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOVING...MOVING SOUTH AT 10 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS UNION AND
FANNIN COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE MINERAL BLUFF...MCCAYSVILLE-COPPERHILL...LOVING...BLUE
RIDGE...MORGANTON...JONES CREEK...HEMP...DIAL AND HURST.
&&
LAT...LON 3499 8425 3499 8413 3479 8403 3473 8426
3481 8432 3499 8438 3500 8437 3500 8425
TIME...MOT...LOC 2018Z 341DEG 10KT 3494 8424Special weather statement, May 21, 4:26 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT MON MAY 21 2012
GAZ066-067-212100-
426 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TROUP AND MERIWETHER COUNTIES UNTIL 500 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SAINT MARKS TO WARES CROSSROADS...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TROUP AND
MERIWETHER COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE SAINT MARKS...LONE OAK...HILLCREST...WARES
CROSSROADS...HARRISONVILLE...HOGANSVILLE...LOUISE...LAGRANGE...
MOUNTVILLE...CANNONVILLE...ODESSADALE...GREENVILLE...SMITHS
CROSSROAD...BIG SPRINGS AND RALEIGH.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3313 8522 3316 8513 3319 8510 3317 8508
3322 8496 3323 8491 3322 8487 3319 8486
3322 8484 3323 8477 3293 8457 3288 8487
3287 8506
TIME...MOT...LOC 2026Z 329DEG 13KT 3311 8482 3307 8508Special weather statement, May 21, 4:28 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT MON MAY 21 2012
GAZ102-212100-
428 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 500 PM EDT...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SANFORD...ALONG THE
GEORGIA-ALABAMA BORDER...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS STEWART
COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE FLORENCE MARINA STATE PARK AND SANFORD.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
3200 8507 3201 8506 3211 8506 3212 8505
3199 8474 3191 8479
TIME...MOT...LOC 2028Z 300DEG 12KT 3200 8502Special weather statement, May 21, 4:38 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 PM EDT MON MAY 21 2012
GAZ006-008-212115-
438 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN UNION AND FANNIN COUNTIES UNTIL 515 PM EDT...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOVING...MOVING SOUTHEAST AT 5 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS UNION AND
FANNIN COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE MORGANTON...MINERAL BLUFF...LOVING...JONES
CREEK...NOTTELY DAM...IVY LOG...HURST AND HEMP.
&&
LAT...LON 3499 8425 3499 8412 3493 8398 3474 8413
3490 8436 3500 8428 3500 8425
TIME...MOT...LOC 2038Z 303DEG 5KT 3492 8421Special weather statement, May 21, 4:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT MON MAY 21 2012
GAZ033-044-045-053>057-068-212115-
442 PM EDT MON MAY 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SPALDING...
PIKE...COWETA...DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON
COUNTIES UNTIL 515 PM EDT...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LA VISTA TO DIGBEY...MOVING SOUTHEAST AT 20
MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS SPALDING...PIKE...COWETA...DEKALB...
FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES...INCLUDING AREAS
AROUND EDGEWOOD...BUCKHEAD...KENWOOD...TYRONE...DIGBEY...LA VISTA...
BROOKHAVEN...DORAVILLE...CHAMBLEE...DUNWOODY...BANKHEAD...CASCADE
HEIGHTS...VIRGINIA HIGHLAND...WEST END AND SWEET AUBURN. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
&&
LAT...LON 3400 8435 3370 8413 3364 8415 3365 8419
3360 8416 3299 8434 3300 8441 3314 8452
3321 8450 3322 8459 3333 8467
TIME...MOT...LOC 2042Z 329DEG 19KT 3383 8431 3321 8449The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:04 PM EDT | Special Weather Statement | FFC | Forsyth | 26 min |
| May 21, 2:22 PM EDT | Special Weather Statement | FFC | Paulding | 23 min |
| May 21, 2:27 PM EDT | Special Weather Statement | FFC | Towns | 33 min |
| May 21, 2:44 PM EDT | Special Weather Statement | FFC | Paulding | 31 min |
| May 21, 2:53 PM EDT | Special Weather Statement | FFC | Towns | 22 min |
| May 21, 2:59 PM EDT | Special Weather Statement | FFC | Carroll | 31 min |
| May 21, 3:12 PM EDT | Special Weather Statement | FFC | White | 33 min |
| May 21, 3:15 PM EDT | Special Weather Statement | FFC | Douglas | 30 min |
| May 21, 3:30 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| May 21, 3:41 PM EDT | Special Weather Statement | FFC | Cobb, Coweta, Douglas, Fulton | 34 min |
| May 21, 3:48 PM EDT | Special Weather Statement | FFC | Heard | 12 min |
| May 21, 3:56 PM EDT | Special Weather Statement | FFC | Troup | 34 min |
| May 21, 4:05 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
| May 21, 4:14 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette, Fulton | 31 min |
| May 21, 4:18 PM EDT | Special Weather Statement | FFC | Fannin | 27 min |
| May 21, 4:26 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 34 min |
| May 21, 4:28 PM EDT | Special Weather Statement | FFC | Stewart | 32 min |
| May 21, 4:38 PM EDT | Special Weather Statement | FFC | Fannin | 37 min |
| May 21, 4:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| May 21, 5:03 PM EDT | Special Weather Statement | FFC | Troup | 27 min |
| May 21, 5:08 PM EDT | Special Weather Statement | FFC | Pike | 37 min |
| May 21, 5:10 PM EDT | Special Weather Statement | FFC | DeKalb, Henry, Rockdale | 35 min |
| May 21, 5:12 PM EDT | Special Weather Statement | FFC | Gordon | 33 min |
| May 21, 5:27 PM EDT | Special Weather Statement | FFC | Gwinnett | 33 min |
| May 21, 5:31 PM EDT | Special Weather Statement | FFC | Butts, Henry | 14 min |
| May 21, 5:49 PM EDT | Special Weather Statement | FFC | Newton | 41 min |
| May 21, 5:52 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| May 21, 5:55 PM EDT | Special Weather Statement | FFC | Heard | 35 min |
| May 21, 5:57 PM EDT | Special Weather Statement | FFC | Cherokee | 33 min |
| May 21, 6:05 PM EDT | Special Weather Statement | FFC | Forsyth | 25 min |
| May 21, 6:20 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| May 21, 6:33 PM EDT | Special Weather Statement | FFC | Lumpkin | 27 min |
| May 21, 6:38 PM EDT | Special Weather Statement | FFC | Gwinnett | 37 min |
| May 21, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 44 min |
| May 21, 6:52 PM EDT | Special Weather Statement | FFC | Forsyth | 38 min |
| May 21, 6:55 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 35 min |
| May 21, 6:56 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| May 21, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 28 min |
| May 21, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton, Gwinnett | 42 min |
| May 21, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Cobb | 39 min |
| May 21, 7:25 PM EDT | Special Weather Statement | FFC | Floyd, Polk | 35 min |
| May 21, 7:35 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| May 21, 7:37 PM EDT | Special Weather Statement | FFC | Banks | 23 min |
| May 21, 7:49 PM EDT | Special Weather Statement | FFC | Douglas | 26 min |
| May 21, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 40 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.